Alert archive / New Mexico / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 3, 2009, 1:58 PM MST for Eddy County, New Mexico. It took effect at Dec 3, 2009, 5:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 1:58 PM MST (20:58 UTC)
- In effect from
- Dec 3, 2009, 5:00 PM MST
- Expired
- Dec 4, 2009, 9:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 032058 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CST THU DEC 3 2009 ...ACCUMULATING SNOWS WILL IMPACT SOUTHEAST NEW MEXICO...THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION AND THE WESTERN AND CENTRAL PERMIAN BASIN TONIGHT... .A VERY COLD AIR MASS WILL CONTINUE TO SINK SOUTHWARD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL TRANSLATE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT...BRINGING AN INCREASED CHANCE OF SNOW TO THE REGION. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN CORRIDOR... DAVIS MOUNTAINS...THE UPPER TRANS PECOS REGION AND THE WESTERN AND CENTRAL PERMIAN BASIN BY FRIDAY MORNING. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS WHERE 4 TO 6 INCHES ARE POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS. SNOW WILL COME TO AN END BY FRIDAY AFTERNOON AS THE UPPER LEVEL DISTURBANCE DEPARTS TO THE EAST. NMZ027-TXZ258-041130- /O.UPG.KMAF.WW.Y.0010.091204T0000Z-091204T1200Z/ /O.NEW.KMAF.WS.W.0003.091204T0000Z-091204T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 158 PM MST THU DEC 3 2009 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS THE GUADALUPE MOUNTAINS THIS EVENING... WITH SNOWFALL EXPECTED TO CONTINUE INTO EARLY FRIDAY MORNING. THE SNOWFALL WILL INCREASE AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING. GENERAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS OF 4 TO 6 INCHES...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE SNOWFALL WILL BEGIN TO DIMINISH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ046-051-061-062-068-069-075-041130- /O.EXB.KMAF.WW.Y.0010.091204T0000Z-091204T1500Z/ DAWSON-MARTIN-ECTOR-MIDLAND-CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...LAMESA...STANTON...ODESSA...MIDLAND... CRANE...MCCAMEY...RANKIN...FORT STOCKTON 258 PM CST THU DEC 3 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. SNOW WILL DEVELOP AND SPREAD ACROSS THE CENTRAL PERMIAN BASIN LATE THIS EVENING. ACCUMULATING SNOWFALL IS EXPECTED AFTER MIDNIGHT... WITH SNOW CONTINUING INTO FRIDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. SNOWFALL WILL BEGIN TO DIMINISH LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ028-029-033-034-TXZ045-050-057>060-067-074-041130- /O.EXT.KMAF.WW.Y.0010.091204T0000Z-091204T1500Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...VAN HORN... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE 258 PM CST THU DEC 3 2009 /158 PM MST THU DEC 3 2009/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ FRIDAY... SNOW WILL DEVELOP AND SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION...AND THE NORTHWESTERN PERMIAN BASIN TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED LATE THIS EVENING...WITH SNOW CONTINUING INTO FRIDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. SNOWFALL WILL BEGIN TO DIMINISH LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
000 WWUS44 KMAF 041059 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 AM CST FRI DEC 4 2009 ...ACCUMULATING SNOWS WILL AFFECT MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS MORNING... .AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO TRANSLATE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS MORNING. AN ASSOCIATED LARGE AREA OF LIGHT SNOW...WITH EMBEDDED MODERATE TO HEAVY SNOW BANDS WILL BRING ACCUMULATING SNOWFALL TO MUCH OF THE REGION THROUGH THE EARLY MORNING HOURS. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS MUCH OF THE REGION EARLY THIS MORNING. HIGHER SNOWFALL AMOUNTS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS. SNOW WILL GRADUALLY END LATER THIS MORNING AS THE UPPER LEVEL SYSTEM MOVES TO THE EAST OF THE REGION. NMZ027-TXZ258-041500- /O.EXT.KMAF.WS.W.0003.000000T0000Z-091204T1600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 359 AM MST FRI DEC 4 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... THE WINTER STORM WARNING FOR SNOW IN THE GUADALUPE MOUNTAINS IS NOW IN EFFECT UNTIL 9 AM MST THIS MORNING. SNOW WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH THE EARLY MORNING HOURS. TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. THE SNOW WILL DIMINISH BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ047-048-052-053-063-070-080>082-041500- /O.EXB.KMAF.WW.Y.0010.000000T0000Z-091204T1600Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... GARDEN CITY...BIG LAKE...MARFA...MARATHON...SANDERSON 459 AM CST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ACROSS THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. AREAS OF LIGHT TO MODERATE SNOW WILL SPREAD ACROSS THE WESTERN LOW ROLLING PLAINS... EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION EARLY THIS MORNING. SNOW ACCUMULATIONS AROUND AN INCH...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED. SNOW WILL DIMINISH LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ028-029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 041500- /O.EXT.KMAF.WW.Y.0010.000000T0000Z-091204T1600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... STANTON...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...ALPINE... FORT STOCKTON 459 AM CST FRI DEC 4 2009 /359 AM MST FRI DEC 4 2009/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE WINTER WEATHER ADVISORY FOR SNOW ACROSS THE PERMIAN BASIN... THE UPPER TRANS PECOS REGION...SOUTHEAST NEW MEXICO...AND THE DAVIS MOUNTAINS IS NOW IN EFFECT UNTIL 10 AM CST...OR 9 AM MST THIS MORNING. AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO SPREAD ACROSS THE PERMIAN BASIN...THE UPPER TRANS PECOS REGION...SOUTHEAST NEW MEXICO...AND THE DAVIS MOUNTAINS THROUGH THE EARLY MORNING HOURS. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. SNOW WILL DIMINISH BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 041610 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 AM CST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO HAS EXPIRED... ...WINTER STORM WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED... .AN UPPER LEVEL DISTURBANCE IN WEST TEXAS WILL MOVE EAST TOWARD CENTRAL TEXAS THIS AFTERNOON. THE ACCUMULATING SNOW HAD ENDED AND ONLY A FEW SNOW FLURRIES ARE EXPECTED THE REMAINDER OF THE MORNING. NMZ027-TXZ258-041715- /O.EXP.KMAF.WS.W.0003.000000T0000Z-091204T1600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 910 AM MST FRI DEC 4 2009 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. ACCUMULATING SNOW HAD ENDED BY 9 AM MST. A FEW FLURRIES WILL BE POSSIBLE THROUGH THE REMAINDER OF THE MORNING BEFORE COMPLETELY ENDING. SKIES WILL CLEAR BY MID TO LATE AFTERNOON. WITH TEMPERATURES EXPECTED TO REMAIN AT OR BELOW FREEZING...ROADWAYS ARE EXPECTED TO REMAIN SLIPPERY THROUGH TONIGHT. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 080>082-041715- /O.EXP.KMAF.WW.Y.0010.000000T0000Z-091204T1600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT STOCKTON...MARFA...MARATHON...SANDERSON 1010 AM CST FRI DEC 4 2009 /910 AM MST FRI DEC 4 2009/ ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ACCUMULATING SNOW HAD ENDED BY 10 AM CST OR 9 AM MST. A FEW FLURRIES WILL BE POSSIBLE THROUGH THE REMAINDER OF THE MORNING BEFORE COMPLETELY ENDING. SKIES WILL CLEAR BY MID TO LATE AFTERNOON. WITH TEMPERATURES EXPECTED TO REMAIN AT OR BELOW FREEZING...ROADWAYS ARE EXPECTED TO REMAIN SLIPPERY THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 11:35 AM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 3, 11:35 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 PM CST THU DEC 3 2009
.UPDATE...
SEE PUBLIC DISCUSSION BELOW.
&&
.DISCUSSION...
WILL UPDATE THE PUBLIC PRODUCTS TO DECREASE HIGH TEMPERATURES
ACROSS THE DAVIS...CHISOS MOUNTAINS AND MARFA PLATEAU WITH LOW
CLOUDS HANGING TOUGH. DECREASED SNOW AMOUNT GRIDS THIS AFTERNOON
IN SOUTHEAST NEW MEXICO BASED ON LATEST OBSERVATION TRENDS AND
INCOMING GUIDANCE. INCREASED SKY COVER TO CLOUDY NORTH OF THE
PECOS RIVER. NO OTHER CHANGES.
12
&&
.PREV DISCUSSION... /ISSUED 1134 AM CST THU DEC 3 2009/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
GENERALLY VFR CEILINGS EXPECTED THROUGH 00Z FRIDAY. AFTER 00Z A BAND
OF LIGHT SNOW WILL MOVE SOUTHEAST FROM NEW MEXICO AND IMPACT THE
TERMINALS OVERNIGHT. EXPECTING PREVAILING MVFR CONDITIONS IN LIGHT
SNOW AND FOG AT KCNM AND KHOB IN THE 01Z-02Z TIME FRAME AND KMAF...
KINK AND KPEQ AROUND 07-08Z AND KFST BY 10Z. IFR CONDITIONS WILL THEN
FOLLOW ABOUT 4 HOURS AFTER ONSET OF PRECIPITATION THROUGH 15Z AT
MOST TERMINALS.
12
PREV DISCUSSION... /ISSUED 533 AM CST THU DEC 3 2009/
DISCUSSION...
THE MAIN FOCUS FOR THIS FORECAST PACKAGE WILL BE ON THE WINTER
WEATHER EVENT THAT WILL IMPACT THE FORECAST AREA TODAY THROUGH
FRIDAY.
BROAD CYCLONIC FLOW ALOFT REMAINS THE RULE ACROSS MUCH OF THE
CENTRAL CONUS AS A DEEP AND COLD UPPER LEVEL LOW CONTINUES TO
TRANSLATE ACROSS THE NORTHERN PLAINS. A MODIFIED ARCTIC AIRMASS
CONTINUES TO SPILL SOUTHWARD ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO EARLY THIS MORNING...WITH TEMPERATURES IN THE UPPER 20S TO
LOWER 30S.
PATCHY FREEZING FOG WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...
VAN HORN CORRIDOR AND THE MARFA PLATEAU THROUGH THE MID MORNING
HOURS BEFORE A DIMINISHING TREND IS EXPECTED. LIFT WILL CONTINUE TO
INCREASE ACROSS EAST CENTRAL NEW MEXICO...THE TEXAS PANHANDLE...AND
THE NORTHWESTERN PORTION OF THE SOUTH PLAINS THIS MORNING IN THE
ENTRANCE REGION OF A DEVELOPING 80-100 KNOT JET MOVING ACROSS THE
CENTRAL PLAINS. LIFT WILL CONTINUE TO PROGRESS SOUTHWARD WITH TIME
THIS AFTERNOON AND EVENING AS THE ENTRANCE REGION SHIFTS INTO
NORTHWEST TEXAS. THE FAVORED AREA OF LIGHT TO MODERATE SNOW
DEVELOPMENT WILL BECOME FOCUSED ACROSS SOUTHEAST NEW MEXICO THIS
AFTERNOON...THEN ACROSS MUCH OF THE REMAINDER OF THE REGION
OVERNIGHT...ESPECIALLY THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW
MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN CORRIDOR.
SNOW ACCUMULATION APPEARS MOST LIKELY ACROSS THESE LOCATIONS...AND
WE WILL ISSUE A WINTER WEATHER ADVISORY FOR SNOW EFFECTIVE THROUGH 6
AM CST (5 AM MST) FRIDAY MORNING. WE CURRENTLY EXPECT ACCUMULATIONS
OF 1 TO 3 INCHES...BUT ISOLATED AMOUNTS NEAR 4 INCHES WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS...
AND POSSIBLY THE WESTERN EDDY COUNTY PLAINS. LOCALIZED HIGHER
ACCUMULATIONS WILL ALSO BE POSSIBLE ACROSS A FEW LOCATIONS IF
CONVECTIVE SNOW BANDING IS ABLE TO DEVELOP. LESSER ACCUMULATIONS
GENERALLY AROUND 1 INCH AT BEST ARE CURRENTLY EXPECTED ACROSS THE
REST OF THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND
REGION...WHERE LIFT IS NOT AS FAVORABLE. THE UPPER JET WILL QUICKLY
LIFT TOWARD THE EASTERN CONUS FRIDAY MORNING...AND SNOW WILL
DIMINISH ACROSS THE FORECAST AREA FRIDAY AFTERNOON. THE COLD AIRMASS
WILL HANG IN PLACE THROUGH FRIDAY...WITH TEMPERATURES STRUGGLING TO
GET ABOVE FREEZING ACROSS MUCH OF THE REGION. ONE ADDITIONAL HAZARD
TO MENTION WILL BE CHANNELED HIGH GAP WINDS THROUGH GUADALUPE PASS
THIS AFTERNOON AND TONIGHT. WE HAVE UPGRADED THE HIGH WIND WATCH TO
A WARNING...IN ANTICIPATION OF 35-45 NORTHEASTERLY GAP WINDS.
VERY FEW CHANGES WERE MADE TO THE REMAINDER OF THE EXTENDED. DRY
NORTHWEST FLOW ALOFT FRIDAY NIGHT WILL BECOME ZONAL SATURDAY. A WEAK
SHORTWAVE TROUGH WILL PROGRESS THROUGH THE AREA SUNDAY...BUT NO
MOISTURE WILL BE PRESENT TO ALLOW FOR PRECIPITATION DEVELOPMENT.
MODELS ARE STILL IN DISAGREEMENT REGARDING THE EVOLUTION OF THE NEXT
UPPER LEVEL TROUGH THAT COULD IMPACT THE FORECAST AREA EARLY NEXT
WEEK. THIS FEATURE WILL NEED TO BE WATCHED FOR POTENTIAL
PRECIPITATION DEVELOPMENT TUESDAY...BUT WE HAVE KEPT THE FORECAST
DRY FOR NOW. TEMPERATURES ALSO REMAIN AN UNCERTAINTY THROUGH THE
EXTENDED. PRESENT INDICATIONS ARE THAT A GRADUAL MODIFICATION WILL
CONTINUE INTO THE WEEKEND...BUT TEMPERATURES STILL LOOK TO REMAIN
BELOW NORMAL AS THE VERY COLD AIRMASS WILL TAKE TIME TO DISLODGE.
THERE IS ALSO THE POTENTIAL FOR REINFORCEMENT OF THE COLD AIR FROM
THE NORTH LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE TEMPERATURE
FORECAST CONTINUES TO REMAIN NEAR TO BELOW GUIDANCE NUMBERS THROUGH
NEXT WEEK.
AVIATION...
SPOTTY MVFR CEILINGS WILL AFFECT CARLSBAD...PECOS...FORT STOCKTON
AND POSSIBLY WINK THROUGH AT LEAST 03/15Z. THEREAFTER...EXPECT VFR
CEILINGS TO BE THE PREVALENT CEILING CATEGORY AT ALL TAF SITES
THROUGH THE DAY. THINK MVFR CEILINGS WILL DEVELOP LATE THIS
AFTERNOON OR EARLY THIS EVENING OVER CARLSBAD AND HOBBS AS LIGHT
SNOW DEVELOPS SOUTH INTO THE AREA. CEILINGS SHOULD LOWER FROM NORTH
TO SOUTH DURING THE EVENING AS SNOWFALL BECOMES MORE WIDESPREAD.
VISIBILITIES WILL DROP TO MVFR LEVELS THIS EVENING FROM NORTH TO
SOUTH TOO.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 21 30 21 45 / 50 50 0 0
CARLSBAD NM 22 32 22 47 / 70 30 0 0
DRYDEN TX 29 38 26 51 / 20 40 0 0
FORT STOCKTON TX 24 32 25 51 / 60 60 0 0
GUADALUPE PASS TX 17 28 24 38 / 80 30 0 0
HOBBS NM 22 28 21 44 / 70 40 0 0
MARFA TX 20 32 13 48 / 40 50 0 0
MIDLAND INTL AIRPORT TX 23 29 21 45 / 60 60 0 0
ODESSA TX 23 29 21 45 / 60 60 0 0
WINK TX 24 30 19 46 / 70 50 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
FRIDAY FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY
COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO
6 AM CST /5 AM MST/ FRIDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAVIS/APACHE MOUNTAINS AREA...GAINES...GUADALUPE
MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
67/21Hazardous weather outlook, Dec 3, 1:16 PM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST THU DEC 3 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 216 PM CST THU DEC 3 2009 /116 PM MST THU DEC 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TONIGHT THROUGH MID FRIDAY MORNING FOR 4 TO 6 INCHES OF SNOWFALL EXPECTED. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH MID FRIDAY MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...WESTERN AND CENTRAL PERMIAN BASIN...VAN HORN...HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS FOR EXPECTED SNOWFALL OF 1 TO 3 INCHES. A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR THE GUADALUPE PASS IN EXTREME WEST TEXAS. NORTHEAST WINDS OF 35 TO 45 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:00 AM MST | Winter Weather Advisory | MAF | Eddy, Lea | 29 hr |
| Dec 3, 3:55 AM MST | High Wind Warning | MAF | 24 hr |
Nearby
Winter Storm Warnings in New Mexico, 2009Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.